MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CAT5 ASPIRATION CATHETER; DXE

PENUMBRA, INC. INDIGO SYSTEM CAT5 ASPIRATION CATHETER; DXE
Catalog Number CAT5
Medical Device Problem Codes Break (1069); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the physician found that an indigo system cat5 aspiration catheter (cat5) was broken into two pieces upon removal from the packaging.The damage to the cat5 was found prior to use.Therefore, the cat5 was not used in the procedure.The procedure was completed using a new cat5.
 
Additional Manufacturer Narrative
Results: the indigo system cat5 aspiration catheter (cat5) was fractured approximately 77.0 cm from the hub.The device was ovalized approximately 127.5 cm from the hub.Conclusions: evaluation of the returned cat5 confirmed a fracture.If the device is forcefully manipulated at extreme angles during removal from its packaging hoop, damage such as a fracture may occur.Further evaluation revealed a distal ovalization.This damage was likely incidental to the reported complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM CAT5 ASPIRATION CATHETER
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8716722
Report Number3005168196-2019-01199
Device Sequence Number2220824
Product Code DXE
UDI-Device Identifier00814548016092
UDI-Public00814548016092
Combination Product (Y/N)Y
Initial Reporter CountryIT
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2021
Device Catalogue NumberCAT5
Device Lot NumberF85602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/22/2019
Supplement Date Received by Manufacturer07/12/2019
Initial Report FDA Received Date06/20/2019
Supplement Report FDA Received Date08/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005